Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 8, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 27, 2016, 4:44 AM EST. It took effect at Jan 27, 2016, 7:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 4:44 AM EST (09:44 UTC)
- In effect from
- Jan 27, 2016, 7:00 PM EST
- Expired
- Jan 29, 2016, 6:52 AM EST
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
650 WHUS73 KAPX 270944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 444 AM EST WED JAN 27 2016 LMZ323-341-342-344>346-271745- /O.NEW.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 444 AM EST WED JAN 27 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-271745- /O.NEW.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 444 AM EST WED JAN 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
8 follow-up statements
265 WHUS73 KAPX 271517 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 AM EST WED JAN 27 2016 LMZ323-341-342-344>346-272330- /O.CON.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1017 AM EST WED JAN 27 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-272330- /O.CON.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1017 AM EST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
305 WHUS73 KAPX 272057 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EST WED JAN 27 2016 LMZ323-341-342-344>346-280500- /O.CON.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 PM EST WED JAN 27 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-280500- /O.CON.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 357 PM EST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
591 WHUS73 KAPX 280847 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EST THU JAN 28 2016 LMZ323-341-342-344>346-281200- /O.CON.KAPX.GL.W.0004.000000T0000Z-160128T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EST THU JAN 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-281700- /O.EXT.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 347 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
297 WHUS73 KAPX 281146 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 646 AM EST THU JAN 28 2016 LMZ323-341-342-344>346-282000- /O.CAN.KAPX.GL.W.0004.000000T0000Z-160128T1200Z/ /O.EXA.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 646 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-282000- /O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 646 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
666 WHUS73 KAPX 281522 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 AM EST THU JAN 28 2016 LHZ345>349-LMZ323-341-342-344>346-282330- /O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1022 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
198 WHUS73 KAPX 282116 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EST THU JAN 28 2016 LHZ345>349-LMZ323-341-342-344>346-290530- /O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 PM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
253 WHUS73 KAPX 290335 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EST THU JAN 28 2016 LHZ345>349-LMZ323-341-342-344>346-291200- /O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1035 PM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
087 WHUS73 KAPX 291152 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 652 AM EST FRI JAN 29 2016 LHZ345>349-LMZ323-341-342-344>346-291300- /O.CAN.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 652 AM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 11:51 PM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 26, 11:51 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1151 PM EST TUE JAN 26 2016 .UPDATE... ISSUED AT 1141 PM EST TUE JAN 26 2016 RATHER DISORGANIZED LAKE EFFECT WITH A QUICK 1-2 HR PERIOD OF A LAKE SUPERIOR TAP POINTING AT CHARLEVOIX/GTV BAY/KALKASKA FOR A COUPLE HOURS AFTER MIDNIGHT. NOTHING SPECTACULAR IS FORESEEN THROUGH THE REMAINDER OF THE NIGHT WHILE WINDS BACK OUT OF THE WEST. THIS IS ALREADY HAPPENING ACROSS LAKE SUPERIOR...AND THAT WILL FAN OUT THE SNOWS REAL QUICK. NO MORE THAN AN INCH FOR THE REMAINDER OF THE NIGHT IN THE AFOREMENTIONED COUNTIES...AND LESS THAN THAT ELSEWHERE ACROSS NW LOWER. SOME BRIEF HEAVIER SNOWS TO SWEEP ACROSS WESTERN AREAS OF CHIP/MACK COUNTIES...BUT AGAIN NOTHING MORE THAN AN INCH THERE. UPDATE ISSUED AT 912 PM EST TUE JAN 26 2016 LAKE BANDS NOT ALL THAT WELL ORGANIZED JUST YET UNDERNEATH LAST REMAINING BIT OF ENHANCEMENT FROM UPPER LEVEL TROUGHING MOVING IN. LOOKING UPSTREAM AT MQT RADAR...SATELLITE SHOWING A MORE LAMINAR CLOUD FIELD (WAA ALOFT/LOWERING INVERSION/TRAPPED CLOUDS) WITH MORE TYPICAL LOOKING BANDING TRYING TO BECOME ORGANIZED. AS WE CONTINUE TO COLD ADVECT IN THE LOW LEVELS...EXPECT THE LAKE RESPONSE TO KICK IN MORE SUBSTANTIALLY...AND CONTINUE THROUGH THE NIGHT AND INTO DAYBREAK WHILE THE BACK EDGE OF THE DEEPER MOISTURE (NOW MOVING SE THROUGH NRN LAKE SUPERIOR). WINDS WILL BE BACKING THROUGH THE OVERNIGHT...FANNING OUT THE SNOW. TOTAL SNOW OF UP TO 3 INCHES IN THE GTV BAY AREA MAY BE A LITTLE OPTIMISTIC...BUT WILL WATCH RADAR OVER THE NEXT FEW HOURS TO SEE WHAT KIND OF BETTER LAKE EFFECT WE CAN GENERATE. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 401 PM EST TUE JAN 26 2016 HIGH IMPACT WEATHER: LAKE EFFECT SNOW, LIGHT TO MODERATE AMOUNTS FORECAST CHALLENGE: HOW MUCH SNOW WILL FALL? OVERVIEW...TWO MAIN FEATURES TO TALK ABOUT FOR THIS EVENING. THE COLD FRONT/SFC TROUGH MOVING THROUGH THE UPPER GREAT LAKES THAT IS ASSOCIATED WITH THE LOW THAT MOVED THROUGH THE REGION THIS MORNING, WILL CONTINUE THROUGH THE UPPER GREAT LAKES TONIGHT UPSTREAM IS A SHARP SFC RIDGE WITH A FAIR AMOUNT OF DRY AIR. AT 500 MB, THERE IS A SHORTWAVE TROUGH THAT IS IN WISCONSIN NOW, ABOUT TO MOVE INTO S LAKE MICHIGAN. TONIGHT...THE ISSUE CAME UP THIS MORNING IF WE WILL GET ANYTHING IN THE WAY OF HEADLINE (ADVISORY) SNOW AMOUNTS OVERNIGHT. PROBABLY NOT. BEFORE 00Z, IT LOOKS LIKE THERE IS SOME LAKE ENHANCEMENT FOR THE 500 MB SHORTWAVE TROUGH, AND COLD FRONT. WITH THE 850 MB TEMPERATURES AROUND -10C IN N LAKE MICHIGAN THIS HAS HELPED THE SNOW TO GET GOING INITIALLY, BUT THE BANDS HAVEN'T HAD A HUGE AMOUNT OF ORGANIZATION. SO WILL EXPECT THAT AS WE GET MORE BEHIND THE FRONT, WITH THE HIGHER WINDS, WELL WILL SEE MORE ORGANIZATION. SO LIGHT AMOUNTS GOING INTO THE EVENING. HERE ARE THE GOOD THINGS GOING FOR THE SNOW AFTER 00Z. AT 00Z, THE MODEL SOUNDINGS ARE AROUND AROUND 9000 FT ON THE GFS, SLIGHTLY LOWER ON THE OTHER MODELS, BUT EACH MODEL IS SATURATED UP PAST 500 MB AT THAT TIME. THE 500 MB TROUGH WILL BE COMING ASHORE IN N LOWER AROUND THAT TIME, AS THE COLD FRONT IS PASSING M-55, AND HEADED SOUTH. 850 MB TEMPERATURES ARE AROUND -10C ON ALL THE MODELS, AND WILL COOL OVERNIGHT. WITH THE WATER TEMPERATURES AROUND +3C THEN WE WILL BE ON THE VERGE OF INSTABILITY, AND THE 850-700 MB LAYER RH IS >80%. THOSE ARE ALL PLUSES FOR THIS, BUT... HERE ARE THE MINUSES...AS WE GET INTO THE EVENING, ESPECIALLY OVERNIGHT, THE RH IN THE 850-700 MB LAYER BEGINS TO FALL OFF SO THAT BY 12Z N LAKE MICHIGAN HAS A RH IN THAT LAYER OF <40%. THE 1000-850 MB LAYER WIND GOES FROM NW TO WEST OVERNIGHT AS WELL, AS A 850 MB RIDGE BEGINS TO BUILD INTO THE REGION, AS WELL AS THE SHARP SFC RIDGE. WHAT DOES THIS MEAN? IN THIS CASE, WE GET INTO A DECENT NW FLOW PATTERN FOR THE SNOW TO GET GOING, BUT ONLY THROUGH THE FIRST SIX HOURS. THIS LOOKS TO PRODUCE ABOUT A 1-3 INCH (LIGHT) SNOW. AFTER 06Z, WITH THE DRY AIR MOVING INTO THE REGION, THE DESCENDING INVERSION HEIGHT, 3000-5000 FT BY 12Z, WILL EXPECT THAT THE SNOW AMOUNTS WILL BE MINOR (AN INCH OR LESS). SO FOR THE MOST PART, IT LOOKS LIKE A 1-3 OR 2-4 INCH EVENT OVER MOST OF NW LOWER MICHIGAN. HOWEVER, COULD A GOOD BAND GO CRAZY? SURE, THE CONDITIONS ARE FAVORABLE, THAT IF A FEW BANDS CAN MERGE AND STAY A FAIR AMOUNT OF TIME, BEFORE THE DRY AIR MOVES IN THEN MODERATE AMOUNTS (3-5 OR 4-6) AREN'T OUT OF THE QUESTION. && .SHORT TERM...(WEDNESDAY THROUGH FRIDAY) ISSUED AT 401 PM EST TUE JAN 26 2016 ...SNOW DOES NOT LET UP WITH VARYING INTENSITY THROUGH THURSDAY NIGHT.... HIGH IMPACT WEATHER POTENTIAL: PERIOD OF SNOW/BLOWING SNOW WEDNESDAY NIGHT LIKELY TO CAUSE TRAVEL DIFFICULTIES. PATTERN SYNOPSIS/FORECAST: HIGHLY AMPLIFIED/+PNA PATTERN ACROSS NORTH AMERICA...CHARACTERIZED BY RIDGING ALONG THE WEST COAST AND A FULL LATITUDE LONG WAVE TROUGH ACROSS CENTRAL/EASTERN NORTH AMERICA. SEVERAL SHORT WAVE TROUGHS WERE ROTATING THROUGH THE MEAN TROUGH POSITION ACROSS THE MIDWEST/GREAT LAKES. 999MB SURFACE LOW PRESSURE WAS PULLING AWAY FROM GEORGIAN BAY THIS AFTERNOON...DRAGGING COLD AIR ACROSS THE UPPER LAKES IN ITS WAKE. LONG WAVE TROUGHING REMAINS IN PLACE THROUGH MIDWEEK...REINFORCED BY SHORT WAVE ENERGY COMING OVER THE TOP OF THE WEST COAST RIDGE AND DIGGING INTO THE UPPER MIDWEST LATER WEDNESDAY. THIS ENERGY WILL CROSS MICHIGAN THURSDAY AND HEAD TOWARD THE MID ATLANTIC/NORTHEAST FOR THE END OF THE WEEK...AND EVENTUALLY PATTERN LOOKS TO FLATTEN/ BECOME MORE ZONAL (PACIFIC DOMINANT) FOR THE WEEKEND. FIRST ORDER OF BUSINESS WILL BE TO DEAL WITH SHORT WAVE ENERGY DIGGING INTO THE MIDWEST AND ITS ASSOCIATED CLIPPER LOW WHICH WILL LIKELY TRACK ACROSS LAKE SUPERIOR WEDNESDAY NIGHT...AND DRAG A COLD FRONT ACROSS NORTHERN MICHIGAN THURSDAY. THERMAL TROUGH PASSAGE EXPECTED TO OCCUR QUICKLY THURSDAY NIGHT...WITH WARM ADVECTION DEVELOPING FRIDAY WITH ANOTHER QUICK MOVING SHORT WAVE RIDGE/TROUGH COMBINATION THAT WILL PUSH ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES FRIDAY INTO FRIDAY NIGHT. PRIMARY FORECAST CONCERNS: LINGERING LAKE EFFECT SNOW SHOWERS WEDNESDAY WITH A POTENTIAL SOUTHWEST FLOW ENHANCEMENT SET UP FOR WEDNESDAY NIGHT WITH APPROACH OF NEXT SHORT WAVE TROUGH/CLIPPER... AND LIKELY TO BE ACCOMPANIED BY GUSTY SOUTHWEST WINDS. ANOTHER ROUND OF WARM ADVECTION/ISENTROPICALLY DRIVEN SNOWFALL POSSIBLE LATER FRIDAY. WEDNESDAY...LINGERING LIGHT SNOW SHOWERS/FLURRIES TO START THE DAY ACROSS MUCH OF THE AREA...THOUGH WHAT REMAINS OF THE LAKE CONVECTION WILL BE SWINGING AROUND FROM A WEST-NORTHWEST TO SOUTHWEST DIRECTION AS WINDS BACK AHEAD OF APPROACHING CLIPPER. FLURRIES ACROSS NORTHWEST LOWER EXPECTED TO DIMINISH BY MID/LATE AFTERNOON...BUT EXPECT DEEPER MOISTURE AND DEEP LAYER QG FORCING AHEAD OF THE CLIPPER TO SPREAD INTO NORTHERN MICHIGAN AROUND OR SHORTLY AFTER SUNSET. MID/HIGH CLOUDS WILL OVERSPREAD REMAINING STRATOCUMULUS DECK DURING THE AFTERNOON...FOLLOWED BY A QUICK-HITTING SNOW BAND THAT COULD BE PRETTY INTENSE BUT WILL PROBABLY NOT LAST FOR MORE THAN 2-4 HOURS BEFORE MOVING ON. LAKE ENHANCEMENT POTENTIAL WILL BE LIMITED BY SMALL TEMPORAL WINDOW...BUT IS NON-ZERO AND WILL ADD A BIT OF QPF ESPECIALLY INTO EASTERN UPPER. MID LEVELS DRY OUT QUICKLY DURING THE OVERNIGHT HOURS AS STRONGER FORCING PULLS AWAY WEDNESDAY NIGHT...SO PRECIP INTENSITY WILL FALL OFF BUT HINTS OF A TRANSITION TOWARD INCREASED LAKE PROCESSES. SOME DECENT QPF SIGNALS OUT THERE FOR SOME ADDITIONAL SNOWFALL OVERNIGHT THOUGH FORECAST SOUNDINGS ARE PRETTY MARGINAL LOOKING AND A FEW EVEN SUGGEST SOME FREEZING DRIZZLE ESPECIALLY ACROSS NORTHERN LOWER. ALL THAT BEING SAID...AND USING SNOW RATIOS IN THE 10-15:1 RANGE WILL GO WITH 3-4+ INCH ACCUMULATIONS ACROSS EASTERN UPPER...2-3+ INCHES FOR NORTHWEST LOWER...AND 1-2 INCHES NORTHEAST LOWER (LOCALLY HIGHER AMOUNTS WHERE SNOW RATIOS ARE A BIT "FLUFFIER"). WINDS EXPECTED TO PICK UP FROM THE SOUTHWEST STARTING WEDNESDAY AFTERNOON...GUSTING TO 30MPH ACROSS THE INTERIOR AND 40+MPH OVER THE LAKE MICHIGAN SHORELINE COUNTIES BY EVENING. SO BLOWING/DRIFTING SNOW WILL BE AN ISSUE...AND A PERIOD OF RATHER NASTY TRAVEL CONDITIONS APPEARS TO BE IN THE OFFING WEDNESDAY NIGHT ESPECIALLY ALONG US-2/US-31/US-131. THURSDAY...SNOW IS EXPECTED TO LINGER ACROSS NORTHERN MICHIGAN WITHIN DEFORMATION ZONE OF PASSING SHORT WAVE TROUGH...AIDED BY INCREASING OVERLAKE INSTABILITY AND CONVERGENCE ALONG COLD FRONT DROPPING SOUTH ACROSS THE FORECAST AREA. THIS LATTER FEATURE WILL NEED TO BE WATCHED...COULD PROVE TO BE A MESOSCALE HEADACHE IF IT CAN FOCUS SOME CONVECTION ALONG IT. SYNOPTIC SCALE CONDITIONS EXPECTED TO SLOWLY BECOME MORE INHOSPITABLE TO LAKE CONVECTION THURSDAY NIGHT. SINGLE DIGIT TEMPERATURES LIKELY TO BLEED INTO EASTERN UPPER OVERNIGHT BEHIND THE COLD FRONT WITH SOME DRAINAGE FLOW OUT OF THE HIGHER TERRAIN OF NORTHEAST ONTARIO. FRIDAY...SURFACE HIGH PRESSURE RIDGE WILL SLIDE ACROSS MICHIGAN FRIDAY...FOLLOWED BY STRENGTHENING WARM ADVECTION AHEAD OF THE NEXT PACIFIC-ORIGIN SHORT WAVE TROUGH THAT WILL PUSH ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES FRIDAY NIGHT. LEADING EDGE OF SYNOPTIC SNOWFALL ASSOCIATED WITH THIS FEATURE MAY REACH EASTERN UPPER BY LATE IN THE DAY FRIDAY. && .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 401 PM EST TUE JAN 26 2016 VERY ACTIVE PATTERN THROUGH THE EXTENDED...THOUGH AS MENTIONED BY PREVIOUS SHIFT IT IS HARD TO NAIL DOWN MANY SPECIFICS AT THIS POINT. THROUGH MOST OF THE PERIOD...WE WILL SEE MORE OF A PACIFIC INFLUENCED ZONAL FLOW...AT LEAST UNTIL NEAR THE END OF THE PERIOD. SEE NO REASON TO CHANGE MUCH WITH THE CHANCE POPS THROUGH THE PERIOD AT THIS POINT WITH CLIPPERS....PLAINS SYSTEMS...AND EVEN SOME LAKE EFFECT PROGGED TO MOVE THROUGH AT SOME POINT. MAY EVEN SEE SOME RAIN MIXING IN ON SAT AND SUN AND TEMPS GET ABOVE FREEZING. JUST HOW MUCH THE RAIN MIXING IN WILL AFFECT SNOW ACCUMULATIONS WILL BE WORKED OUT IN THE COMING DAYS. A FAIRLY IMPRESSIVE SYSTEM WILL BE TAKING SHAPE AND MOVING INLAND FROM THE WEST COAST EARLY IN THE WEEK...MOVING THROUGH THE PLAINS...AND COULD POSSIBLY MAKE IT INTO MI BY THE END OF THE EXTENDED. THE SOUTHERN PATH OF THIS SYSTEM WILL ENABLE IT TO TAP INTO SOME GULF MOISTURE...AND WILL BE ONE TO KEEP AN EYE ON. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1141 PM EST TUE JAN 26 2016 CAA IS UNDERWAY WITH RATHER DISORGANIZED LAKE EFFECT SNOWS MAINLY IMPACTING TVC...WHICH WILL GRADUALLY DRIFT INTO PLN OVERNIGHT WHILE WEAKENING. LARGELY VFR WITH TEMPO MVFR IN THE SNOW...BUT A LOWERING INVERSION THROUGH THE NIGHT OUGHT TO BRING A PREVAILING MVFR CIG. ALL AIRPORTS ARE LIKELY TO SEE MVFR CIGS WEDNESDAY MORNING AS LOW LEVEL MOISTURE IS TRAPPED UNDER THE INVERSION. THE TREND MAY BE FOR THIS MVFR CIG TO ERODE LATE IN THE DAY/EARLY EVENING AHEAD OF THE NEXT CLIPPER...WHICH BRINGS SYNOPTIC SNOWS WEDNESDAY LATE EVENING/OVERNIGHT FOR MAINLY NW LOWER. WINDS MAINLY UNDER 10KTS WITH SOME GUSTINESS INTO THE TEENS WEDNESDAY AFTERNOON. WINDS INCREASING WEDNESDAY NIGHT WITH WIND SHEAR DEVELOPMENT LATER WEDNESDAY EVENING. && .MARINE... ISSUED AT 1149 PM EST TUE JAN 26 2016 ADVISORY LEVEL WINDS CANNOT BE FOUND IN ANY OBS SURROUNDING THE NEARSHORE WATERS AND HAVE CANCELED THE REMAINING HOURS OF THE ADVISORY. WILL NEED TO GET READY FOR THE NEXT ROUND OF ADVISORIES THAT WILL IMPACT ALL WATERS WEDNESDAY EVENING THROUGH LIKELY THURSDAY EVENING. GALES ARE ALSO A POSSIBILITY ACROSS PRIMARILY LAKE MICHIGAN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...DICKSON NEAR TERM...JSL SHORT TERM...JPB LONG TERM...MAYHEW AVIATION...DICKSON MARINE...DICKSON
Hazardous weather outlook, Jan 27, 4:02 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EST WED JAN 27 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-280915- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF HIGHER INTENSITY SNOWFALL AND BLOWING/DRIFTING SNOW WILL LIKELY CAUSE TRAVEL DIFFICULTIES TONIGHT...PARTICULARLY ACROSS EASTERN UPPER MICHIGAN (ESPECIALLY ALONG US-2) AND ALONG AND WEST OF THE I-75 CORRIDOR IN NORTHERN LOWER MICHIGAN. SEE THE WINTER WEATHER ADVISORY FOR FURTHER DETAILS. GALE FORCE WIND GUSTS ARE EXPECTED ACROSS PORTIONS OF THE GREAT LAKES TONIGHT. SEE THE GALE WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ACCUMULATING LAKE EFFECT SNOW IS LIKELY ACROSS PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW ACCUMULATION REPORTS ARE ALWAYS ENCOURAGED IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:02 AM EST | Winter Weather Advisory | APX | Antrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee and 1 more | 18 hr |
| Jan 27, 4:44 AM EST | Gale Warning | APX | 26 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.